Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 38, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 21, 1997, 2:33 PM EDT for Hamilton County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 21, 1997, 4:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 211833 FFWMRX TNC065-212030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 233 PM EDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...SOUTHERN HAMILTON COUNTY AS OF 230 PM EDT DOPPLER WEATHER RADAR ESTIMATES INDICATE THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN OVER SOUTHERN HAMILTON COUNTY. COUNTY OFFICIALS ALSO REPORT THAT MANY STREETS IN CHATTANOOGA ARE UNDER WATER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:25 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 10:25 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 1015 AM EDT SAT JUN 21 1997 LINE OF THUNDERSHOWWERS MOVG ESE FROM MID TN TOWARD OUR CWA. ALTHO IT'S WEAKND SOME IN LAST COUPLE HRS...IT'S STILL HOLDING TOGETHER. DIFFICULT TO SEE FORCING FOR THIS LINE...WHICH PERHAPS WAS INITIATED BY OUTFLO BNDRY SET OFF BY DYING CONVECT THIS MORN IN AL. PREV AFD SUGGESTED LWR POPS FOR TN VLY...WUD BUMP THAT UP AT LST 10 PCT NOW... GIVEN THAT THERE IS SOME MESOSCALE ORGANIZATION FOR CONVECT. HWVR...A LITTLE LESS UNST IN EAST TN COMPARED TO MID STATE...SO XPCT CONTINUED WEAKENING. OTHRW...XPCT ANOTHER DAY LIKE YEST AS FAR AS CONVECT GOES. SPENT A LOT OF TIME LOOKING AT MOD SNDG. IT SHOWS A LITTLE LESS DRY CONDS ALFT...PROB A REFLECT OF UPR LOW (NOW IN NRN GA). WBZ A LITTLE HIER TOO. ALSO...STRONGER SW FLOW IN LWR TROP SEEMS TO BE GIVING A LITTLE FASTER MVMNT TO THE CONVECT TODAY. SO...A LITTLE SMALLER HAIL...DOWNBURST INTENSITY...AND RAINFALL AMTS SEEM TO BE IN THE OFFING. EMPHASIS IS ON "A LITTLE" HWVR. WILL HAVE TO WATCH MESOSCALE ORGAN OF APCHNG LINE TO SEE IF IT HANGS TOGETHER...IF IT DOES INTENSITY OF CONVECT CUD BE GREATER THAN YEST. UPR LO STILL HAS A zLITTLE COOL POCKET ASSOC...DESTABILIZING THE ATMOS...AND WON'T GO ANYWHERE THRU TOMORO. SMH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:31 PM EDT | Flash Flood Warning | MRX | Polk | 59 min |
| Jun 21, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 59 min |
| Jun 21, 2:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 67 min |
| Jun 21, 2:39 PM EDT | Flash Flood Warning | MRX | Morgan | 2 hr |
| Jun 21, 3:00 PM EDT | Flash Flood Warning | MRX | Blount, Monroe | 2 hr |
| Jun 21, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 2 hr |
| Jun 21, 3:30 PM EDT | Flash Flood Warning | MRX | Sevier | 2 hr |
| Jun 21, 3:30 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 2 hr |
| Jun 21, 3:56 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 49 min |
| Jun 21, 4:41 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 64 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 61 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.